# SDR 2003F00557

- Difficulty date: August 27, 2003
- Submitted: September 16, 2003
- Operation: General aviation
- Aircraft: N52HL
- Make and model: Piper PA-31T1
- Aircraft serial: 31T8004023
- Engine: Pwa PT6*
- System (JASC): 2140 · Heating System
- Part: Combustion Liner
- Condition: Cracked
- Location: Heater
- Component: Heater, Janitrol
- Component part number: FR10E214EL
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING PRESSURE DECAY TESTS OF ELECTRO SYSTEMS JAN-AERO HEATERS, PN FR10E21-EL, WE HAVE DISCOVERED PRESSURE LEAKS IN THE CERAMIC COATED COMBUSTION TUBES.  THIS HAS OCCURED ON 4 SEPARATE OCCATIONS.  IT SHOULD BE NOTED THAT THE PERIODIC PRESSURE DECAY TEST REQUIRED BY AD 96-20-07 (DOES NOT APPLY TO) HEATER SERIES B3500 WITH (CERAMIC COATED) COMBUSTION TUBES.  ALTHOUGH THE PERIODIC PRESSURE DECAY TEST IS (NOT) REQUIRED BY AD 96-20-07 FOR CERTAIN HEATERS WITH (CERAMIC COATED) COMBUSTION TUBES.   MM CONTINUES TO RECOMMEND PERIODIC PRESSURE DECAY TEST OF THE HEATER COMBUSTION TUBES REGARDLESS OF THE HEATER CONFIGURATION.
